Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 11, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jan 19, 2015, 9:43 AM EST for Parke County, Vermillion County, Vigo County, Indiana. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Jan 19, 2015, 9:43 AM EST (14:43 UTC)
- Expired
- Jan 24, 2015, 4:00 AM EST
- In force
- 5 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Parke County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 98 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Montezuma (MTZI3).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 24 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
270
WGUS83 KIND 200038
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
738 PM EST MON JAN 19 2015
...A Flood Warning continues for a portion of the following river in
Indiana...
Wabash River...
Fluctuations in temperature are creating ice jam conditions along the
Wabash River. This has created lowland flooding at Montezuma, which
is expected to continue through the end of the week.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
INC121-165-167-210038-
/O.NEW.KIND.FL.W.0011.150120T0038Z-150124T0900Z/
/MTZI3.1.ER.150119T1605Z.150120T1800Z.150123T2100Z.UU/
738 PM EST MON JAN 19 2015
* At 6:45 PM Monday the stage was 14.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to crest at 15 feet Tuesday
afternoon then slowly fall.
* At 14.0 feet...Several hundred acres of bottomlands along the right
bank from the mouth of Sugar Creek to northern edge of Montezuma
begin to flood.
&&
LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
3986 8734 3997 8739
$$7 follow-up statements
270
WGUS83 KIND 200237 CCA
FLSIND
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
738 PM EST MON JAN 19 2015
Corrected VTEC warning begin time and immediate cause
...A Flood Warning continues for a portion of the following river in
Indiana...
Wabash River...
Fluctuations in temperature are creating ice jam conditions along the
Wabash River. This has created lowland flooding at Montezuma, which
is expected to continue through the end of the week.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
INC121-165-167-210038-
/O.COR.KIND.FL.W.0011.150119T1443Z-150124T0900Z/
/MTZI3.1.IJ.150119T1605Z.150120T1800Z.150123T2100Z.UU/
738 PM EST MON JAN 19 2015
* At 6:45 PM Monday the stage was 14.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to crest at 15 feet Tuesday
afternoon then slowly fall.
* At 14.0 feet...Several hundred acres of bottomlands along the right
bank from the mouth of Sugar Creek to northern edge of Montezuma
begin to flood.
&&
LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
3986 8734 3997 8739
$$558
WGUS83 KIND 200251
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
951 PM EST MON JAN 19 2015
...A Flood Warning continues for a portion of the following river in
Indiana...
Wabash River...
.Fluctuations in temperature are creating ice jam conditions along
the Wabash River. This has created lowland flooding at Montezuma,
which is expected to continue through the end of the week. A crest
of 15 feet is expected Tuesday afternoon.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
INC121-165-167-210251-
/O.CON.KIND.FL.W.0011.000000T0000Z-150124T0900Z/
/MTZI3.1.IJ.150119T1605Z.150120T1800Z.150123T2100Z.UU/
951 PM EST MON JAN 19 2015
The Flood Warning continues for
The Wabash River at Montezuma.
* until late Friday night.
* At 8:45 PM Monday the stage was 14.6 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to crest at 15 feet Tuesday
afternoon then slowly fall.
* At 14.0 feet...Several hundred acres of bottomlands along the right
bank from the mouth of Sugar Creek to northern edge of Montezuma
begin to flood.
&&
LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
3986 8734 3997 8739
$$650
WGUS83 KIND 211207
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
707 AM EST WED JAN 21 2015
...A Flood Warning continues for portions of the following river in
western Indiana...
Wabash River...
.Ice blockages along the Wabash River in western Indiana continued to
cause localized flooding in the Covington and Montezuma areas.
Additionally ice blockages pushed the river to bankfull levels in
the Lafayette and Clinton areas. Ice jam flooding can be very
localized and affect some areas much worse than others. Report
severe flooding to local officials.
To date ice jam flooding this year is not as bad or extensive as
that experienced in February and early March 2014. River ice will
continue to slowly melt through the weekend. Flooding may subside
by Monday.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. RIVER LEVELS MAY
FLUCTUATE RAPIDLY DUE TO ICE WITH LITTLE OR NO WARNING. RESIDENTS IN
LOW LYINGFLOOD PRONE AREAS SHOULD REMAIN ALERT FOR POSSIBLE FLOODING
DUE TO ICE JAMS.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
INC045-121-165-171-212251-
/O.CON.KIND.FL.W.0012.000000T0000Z-150121T2251Z/
/CVGI3.1.ER.150121T1015Z.150121T1045Z.150121T1051Z.UU/
707 AM EST WED JAN 21 2015
The Flood Warning continues for
The Wabash River at Covington.
* until this afternoon.
* At 5:45 AM Wednesday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring.
* FORECAST...FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE DUE TO ICE.
ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH LITTLE
OR NO WARNING.
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL
LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.
&&
LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
4017 8737 4033 8709
$$
INC121-165-167-221206-
/O.CON.KIND.FL.W.0011.000000T0000Z-150123T2000Z/
/MTZI3.1.IJ.150119T1605Z.150121T1000Z.150123T0800Z.UU/
707 AM EST WED JAN 21 2015
The Flood Warning continues for
The Wabash River at Montezuma.
* until Friday afternoon.
* At 5:45 AM Wednesday the stage was 15.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* FORECAST...FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE DUE TO ICE.
ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH LITTLE
OR NO WARNING.
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL
LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.
&&
LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
3986 8734 3997 8739
$$136
WGUS83 KIND 221137
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
637 AM EST THU JAN 22 2015
...A Flood Warning continues for portions of the following river in
western Indiana...
Wabash River...
.Ice blockages along the Wabash River in western Indiana continued to
cause localized flooding in the Covington and Montezuma areas.
Additionally ice blockages pushed the river to bankfull levels in
the Lafayette and Clinton areas. Ice jam flooding can be very
localized and affect some areas much worse than others. Report
severe flooding to local officials.
To date ice jam flooding this year is not as bad or extensive as
that experienced in February and early March 2014. River ice will
continue to slowly melt through the weekend. Flooding may subside
by Monday.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. River levels may
fluctuate rapidly because of ice with little or no warning. People
in low-lying flood prone areas should remain alert for possible
flooding.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
INC045-121-165-171-231137-
/O.CON.KIND.FL.W.0013.000000T0000Z-150123T2000Z/
/CVGI3.1.ER.000000T0000Z.150122T1800Z.150123T0800Z.UU/
637 AM EST THU JAN 22 2015
The Flood Warning continues for
The Wabash River at Covington.
* until Friday afternoon.
* At 5:45 AM Thursday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* FORECAST...FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE DUE TO ICE.
ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH LITTLE
OR NO WARNING.
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL
LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.
&&
LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
4017 8737 4033 8709
$$
INC121-165-167-231136-
/O.EXT.KIND.FL.W.0011.000000T0000Z-150125T0000Z/
/MTZI3.1.IJ.150119T1605Z.150121T1000Z.150124T1200Z.UU/
637 AM EST THU JAN 22 2015
The Flood Warning continues for
The Wabash River at Montezuma.
* until Saturday evening.
* At 5:45 AM Thursday the stage was 15.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* FORECAST...FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE DUE TO ICE.
ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH LITTLE
OR NO WARNING.
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL
LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.
&&
LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
3986 8734 3997 8739
$$277
WGUS83 KIND 230339
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1039 PM EST THU JAN 22 2015
...A Flood Warning continues for portions of the following river in
Indiana...
Wabash River...
.Ice blockages along the Wabash River in western Indiana continue to
cause localized flooding in the Covington and Montezuma areas.
Additionally ice blockages have pushed the river to bankfull levels
in the Lafayette and Clinton areas. Ice jam flooding can be very
localized and affect some areas much worse than others. Report
severe flooding to local officials.
To date ice jam flooding this year is not as bad or extensive as
that experienced in February and early March 2014. River ice will
continue to slowly melt through the weekend. Flooding may subside
by Monday.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
INC045-121-165-171-240339-
/O.EXT.KIND.FL.W.0013.000000T0000Z-150125T0148Z/
/CVGI3.1.ER.000000T0000Z.150123T0600Z.150124T1348Z.UU/
1039 PM EST THU JAN 22 2015
The Flood Warning continues for
The Wabash River at Covington.
* until Saturday evening.
* At 9:45 PM Thursday the stage was 20.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.0 feet by
after midnight tomorrow. The river will fall below flood stage
Saturday morning.
* At 20.0 feet...A few county roads begin to flood. Higher
bottomlands begin to flood. The first cottage upstream from US 136
bridge may become isolated by high water.
&&
LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
4017 8737 4033 8709
$$
INC121-165-167-240339-
/O.EXT.KIND.FL.W.0011.000000T0000Z-150125T0600Z/
/MTZI3.1.IJ.150119T1605Z.150121T1000Z.150124T1800Z.UU/
1039 PM EST THU JAN 22 2015
The Flood Warning continues for
The Wabash River at Montezuma.
* until late Saturday night.
* At 9:45 PM Thursday the stage was 14.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 15.2 feet by
tomorrow morning. The river will fall below flood stage Saturday
early afternoon.
* At 14.0 feet...Several hundred acres of bottomlands along the right
bank from the mouth of Sugar Creek to northern edge of Montezuma
begin to flood.
&&
LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
3986 8734 3997 8739
$$023
WGUS83 KIND 231223
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
723 AM EST FRI JAN 23 2015
...A Flood Warning continues for portions of the following river in
western Indiana...
Wabash River...
.Localized flooding as a result of ice blockages in the Wabash River
continue in western Indiana. Overnight ice movement caused the
water level at US Highway 136 in the Covington area to rise more
than 3 feet while the level at Montezuma dropped by 3 feet.
Sudden surges are likely through the weekend in the Perrysville ...
Cayuga and Montezuma areas when the ice jam in the I-74 area breaks
up. Ice jam flooding can be very localized and affect some areas
much worse than others. Report severe flooding to local officials.
To date ice jam flooding this year is not as bad or extensive as
that experienced in February and early March 2014. River ice will
continue to slowly melt through the weekend. Flooding may subside
by Monday.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. River levels may
fluctuate rapidly because of ice with little or no warning. People
in low-lying flood prone areas should remain alert for possible
flooding.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
INC045-121-165-171-241223-
/O.CON.KIND.FL.W.0013.000000T0000Z-150125T0148Z/
/CVGI3.1.ER.000000T0000Z.150123T1145Z.150124T1348Z.UU/
723 AM EST FRI JAN 23 2015
The Flood Warning continues for
The Wabash River at Covington.
* until Saturday evening.
* At 6:45 AM Friday the stage was 20.8 feet.
* Flood stage is 16.0 feet.
* FORECAST...FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE DUE TO ICE.
ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH LITTLE
OR NO WARNING.
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL
LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.
&&
LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
4017 8737 4033 8709
$$
INC121-165-167-241222-
/O.CON.KIND.FL.W.0011.000000T0000Z-150125T0600Z/
/MTZI3.1.IJ.150119T1605Z.150121T1000Z.150124T1800Z.UU/
723 AM EST FRI JAN 23 2015
The Flood Warning continues for
The Wabash River at Montezuma.
* until late Saturday night.
* At 6:45 AM Friday the stage was 12.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* FORECAST...FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE DUE TO ICE.
ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH LITTLE
OR NO WARNING.
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL
LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.
&&
LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
3986 8734 3997 8739
$$521
WGUS83 KIND 231828
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
128 PM EST FRI JAN 23 2015
...A Flood Warning continues for portions of the following river in
western Indiana...
Wabash River...
.The ice jam in the Covington area broke up according to Fountain
County EMA. The river dropped 1.5 feet in 3 hours at the US Highway
136 bridge late Friday morning. The river will continue to fall
through the weekend.
Sudden surges are likely through late Saturday morning in the
Perrysville...Cayuga and Montezuma areas as the ice jam in the I-74
area breaks up. Ice jam flooding can be very localized and affect
some areas much worse than others. Report severe flooding to local
officials.
To date ice jam flooding this year is not as bad or extensive as
that experienced in February and early March 2014. River ice will
continue to slowly melt through the weekend. Flooding will end by
Monday.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. River levels may
fluctuate rapidly because of ice with little or no warning. People
in low-lying flood prone areas should remain alert for possible
flooding.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
INC045-121-165-171-241828-
/O.EXT.KIND.FL.W.0013.000000T0000Z-150125T0600Z/
/CVGI3.1.ER.000000T0000Z.150123T1545Z.150124T1800Z.UU/
128 PM EST FRI JAN 23 2015
The Flood Warning continues for
The Wabash River at Covington.
* until late Saturday night.
* At 12:45 PM Friday the stage was 19.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* FORECAST...FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE DUE TO ICE.
ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH LITTLE
OR NO WARNING.
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL
LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.
&&
LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
4017 8737 4033 8709
$$
INC121-165-167-231858-
/O.CAN.KIND.FL.W.0011.000000T0000Z-150125T0600Z/
/MTZI3.1.IJ.150119T1605Z.150121T1000Z.150123T0639Z.UU/
128 PM EST FRI JAN 23 2015
The Flood Warning is cancelled for
The Wabash River at Montezuma.
* At 12:45 PM Friday the stage was 12.2 feet.
* Flood stage is 14.0 feet.
* Fell below flood stage at 1:39 AM Friday.
* FORECAST...FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE DUE TO ICE.
ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH LITTLE
OR NO WARNING.
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL
LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.
&&
LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
3986 8734 3997 8739
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 19, 9:19 AM EST, 24 minutes earlier.
Area forecast discussion, Jan 19, 9:19 AM EST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 919 AM EST MON JAN 19 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 302 AM EST MON JAN 19 2015 A SERIES OF WEAK DISTURBANCES ARE EXPECTED TO MOVE OVER THE AREA THROUGH THE MIDDLE OF THE WEEK. HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA FOR THE LATER PARTS OF THE WEEK. A COLD FRONT MAY AFFECT THE AREA OVER THE UPCOMING WEEKEND. && .NEAR TERM /TODAY/... ISSUED AT 302 AM EST MON JAN 19 2015 SOME CONCERN FOR FREEZING FOG THIS MORNING...ESPECIALLY OVER THE NORTHERN AREAS WHERE THERE IS STILL SOME RESIDUAL SNOW COVER. WILL WAIT AND SEE HOW THINGS EVOLVE CLOSER TO ISSUANCE TIME AS TO WHETHER THIS WILL BE INCLUDED IN THE FORECAST. OTHERWISE...EXPECTING A DRY DAY TODAY AS SURFACE RIDGING HOLDS OVER THE AREA. THERE WILL PROBABLY BE SOME MID/HI LEVEL CLOUD AROUND BASED ON UPSTREAM SATELLITE. BASED ON LOW LEVEL THICKNESSES...THE GFS MOS HIGHS FOR TODAY LOOK REASONABLE. ONLY MINOR ADJUSTMENTS PLANNED. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... ISSUED AT 302 AM EST MON JAN 19 2015 MODELS SUGGEST A COUPLE OF RELATIVELY WEAK WEATHER DISTURBANCES ARE EXPECTED TO MOVE ACROSS THE AREA DURING THIS PERIOD. THE WEAKER ONE WILL MOVE THROUGH TONIGHT...WHILE A SLIGHTLY STRONGER ONE IS EXPECTED TO ARRIVE TUESDAY NIGHT AND WEDNESDAY. LIFT ASSOCIATED WITH TONIGHT/S DISTURBANCE LOOKS WEAK AND DISORGANIZED...HOWEVER THE PRECIPITATION BEARING LAYER COMES CLOSE TO SATURATION. COULD BE SOME SPRINKLES OR FLURRIES TONIGHT...BUT THINK CHANCES FOR MEASURABLE PRECIPITATION STILL TOO LOW TO MENTION. THE SECOND DISTURBANCE LOOKS A LITTLE BETTER ORGANIZED IN THE MODEL DATA...SO THINK THERE IS A BETTER CHANCE FOR PRECIPITATION WITH THIS FEATURE. WILL GO WITH CHANCE POPS FOR TUESDAY NIGHT INTO WEDNESDAY TO COVER THIS FEATURE. THICKNESSES LOOK RATHER LOW...SUGGESTING PRECIPITATION TYPE WILL BE MAINLY SNOW...ALTHOUGH BOUNDARY LAYER TEMPERATURES MAY BE TOO WARM FOR SNOW AT TIMES. FOR NOW...WILL GO WITH A MIX OF RAIN AND SNOW FOR PRECIPITATION TYPE. MODELS SUGGEST POTENTIAL FOR SOME MINOR SNOW ACCUMULATIONS TUESDAY NIGHT AND WEDNESDAY...ALTHOUGH WARM BOUNDARY LAYER TEMPERATURES MAY WORK AGAINST ACCUMULATIONS. PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR TUESDAY LOOK A LITTLE WARM. WILL CUT THE GUIDANCE NUMBERS ABOUT A CATEGORY. THE REST OF THE PERIODS LOOK REASONABLE AT THIS TIME. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ISSUED AT 200 AM EST MON JAN 19 2015 THE EXTENDED WILL FEATURE SEVERAL DISTURBANCES THAT WILL MIGRATE SOUTHEAST ACROSS THE GREAT LAKES AND OHIO VALLEY...DOWNWIND OF AN UPPER WEST COAST RIDGE. THESE SYSTEMS WILL ACT TO SUSTAIN A BROAD MEAN EASTERN TROUGH. THE MAIN ISSUE WILL BE TIMING OF EACH OF THESE UPPER WAVES DO TO THE FAST NORTHWEST FLOW WITH THE PERIODICITY OF EACH WAVE LESS THAN 24 HOURS. MODELS IN GOOD AGREEMENT THAT NONE OF THESE SYSTEMS SHOULD PRODUCE MUCH QPF DO TO THEIR SPEED AND LACK OF DEEP MOISTURE. REGIONAL BLEND SEEMS TO HANDLE THIS WELL WITH JUST SMALL POPS THROUGH THE BULK OF THE EXTENDED. HOWEVER...MODELS DO SUGGEST A STRONGER WAVE MAY PASS THROUGH THE AREA LATE IN THE WEEKEND OR EARLY NEXT WEEK. THUS...SLIGHTLY HIGHER CHANCE POPS FOR NEXT SUNDAY LOOK OK. LATE WEEK...TEMPERATURES AND BUKFIT SUGGESTS SNOW WILL BE THE PRIMARY PRECIPITATION TYPE. AFTER THAT...IT IS MORE QUESTIONABLE...SO WENT WITH RAIN OR SNOW CHANCES SATURDAY AND SUNDAY. MOS AND REGIONAL BLEND CONTINUE SUGGEST SLIGHTLY ABOVE NORMAL TEMPERATURES WITH HIGHS IN THE 30S NORTH AND 40S SOUTH AND LOWS IN THE 20S AND 30S. && .AVIATION /DISCUSSION FOR THE 191500Z TAF UPDATE/... ISSUED AT 919 AM EST MON JAN 19 2015 MVFR VISIBILITIES REMAIN AT KLAF AS PATCHY FREEZING FOG FROM EARLIER THIS MORNING CONTINUES TO SLOWLY BURN OFF. OTHER THAN SCATTERED MID LEVEL CLOUDS OVER SOUTHERN INDIANA...NOT ANTICIPATING AN EXPANSION IN MID LEVEL CLOUDS UNTIL AROUND 18Z AND AFTER AS A WEAK UPPER WAVE APPROACHES FROM THE NORTHWEST. 12Z DISCUSSION FOLLOWS. LAF HAS BEEN THE ONLY SITE TO SEE FOG OVERNIGHT WITH OCCASIONAL QUARTER MILE VISIBILITY THERE. WOULD NOT RULE OUT MVFR OR WORSE FOG AT THE OTHER SITES THIS MORNING...OTHERWISE...WILL GO WITH IFR AND TEMPO LIFR AT LAF THROUGH 15Z AND VFR ELSEWHERE WITH ONLY HIGH CLOUDS. MEANWHILE...MID DECK WILL BE ROLLING IN FROM THE NORTHWEST TOWARD 00Z WITH CU INCREASING AFTER 06Z. WINDS WILL BE 5 KNOTS OR LESS THROUGH THE TAF PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JAS NEAR TERM...JAS SHORT TERM...JAS LONG TERM...MK AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jan 19, 5:23 AM EST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 523 AM EST MON JAN 19 2015 INZ021-028>031-035>049-051>057-060>065-067>072-201100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 523 AM EST MON JAN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: PATCHY FREEZING FOG THIS MORNING. HAZARDS: SLICK SPOTS ON ROADS DUE TO FREEZING FOG. REDUCED VISIBILITY TO LESS THAN ONE HALF MILE IN ISOLATED AREAS. TIMING: THROUGH 1100 AM EST. DISCUSSION: PATCHY FREEZING FOG IS EXPECTED TO DISSIPATE BY THE LATE MORNING HOURS TODAY. HIGH PRESSURE WILL REMAIN ACROSS THE AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: MINOR SNOW ACCUMULATIONS POSSIBLE FROM AROUND TUESDAY NIGHT THROUGH THURSDAY NIGHT. DISCUSSION: A SERIES OF WEAK WEATHER DISTURBANCES WILL BRING A CHANCE FOR LIGHT RAIN OR SNOW AT TIMES DURING THE MIDWEEK PERIOD. MINOR ACCUMULATIONS OF SNOW ARE POSSIBLE FROM TUESDAY NIGHT THROUGH THURSDAY NIGHT. LIGHT RAIN OR SNOW IS ALSO POSSIBLE BY NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
Nearby
River Flood Warnings in Indiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.